Hail, Grant
- When
- March 12, 5:25 PM CST
- Where
- Grant County, 5 mi N of Colfax
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.583, -92.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 12, 2:15 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CST WED MAR 12 2003 AWIPS DOWN MOST OF THE DAY SO JUST GETTING STARTED. STILL AWAITING SOME DATA WHICH IS STILL LOADING AS OF NOW. A SE MOVING UPPER LOW... WHICH RESULTED IN WAVES OF DEEP CONVECTION THE PAST COUPLE OF DAYS... WILL BEGIN TO CLOSE OFF AS IT DIGS INTO BASE OF SOUTHERN STREAM FLOW. THE AMOUNT OF RESIDUAL INSTABILITY AND MOISTURE ACROSS MAINLY LA PORTIONS OF AREA DEPEND ON THE FORWARD SPEED AND THE RADIUS OF CURVATURE AND THIS LOW MAKES A TIGHT TURN TO THE NE. THE ETA MODEL BEING THE SLOWEST...YIELDS A GOOD CHANCE OF PRECIP TONIGHT. EVEN THIS MODEL KEEPS NEGATIVE LI VALUES SOUTH OF INTERSTATE 20. NOT COMFORTABLE LEAVING OUT POPS ALTOGETHER THIS EVENING...AS ANOTHER ILL DEFINED COLD FRONT BOUNDARY STILL APPROACHING FROM SE OK. WILL GO WITH 10 PERCENT NORTH TO 30 PERCENT SOUTH TONIGHT. LOOKING ALL GOOD FOR WEEKEND...DRY AND WARM. DRY LINE SITUATION MAY SET UP OVER HIGH PLAINS AND SPILL INTO AREA BY SUNDAY NIGHT. BUT MAY TAKE LONGER THAN THAT AS THINGS LOOKING WET THROUGH TUESDAY. SHV 56/72/50/77 2000 MLU 57/71/48/75 2100 TXK 54/70/47/76 1000 TYR 57/74/51/80 1000 LFK 58/76/52/79 2100 VII .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED MAR 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING ALONG THE GULF COAST...WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND TO THE SOUTH OF INTERSTATE 20. LATER TONIGHT...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER OKLAHOMA AND ARKANSAS...MAY MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. IF SEVERE THUNDERSTORMS DO OCCUR...THE MAIN THREAT WOULD BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
430 PM CST WED MAR 12 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0147 PM ASHDOWN AR .75 INCH HAIL
03/12/03 LITTLE RIVER REPORTED BY LAW
ENFORCEMENT
0230 PM 7 N COLFAX LA 1.00 INCH HAIL
03/12/03 GRANT REPORTED BY LAW
ENFORCEMENT
03The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347007.